Citation: The Bad Doctor. "The Top of the Mountain: An Experience with Oxymorphone (Opana ER and IR) (exp83168)". Erowid.org. Oct 27, 2010. erowid.org/exp/83168
I have been using drugs of all shapes, sizes, and colors for many years now, and having educated myself quite a bit, I only felt it fair to give my story about a drug that I am intimately acquainted with. For the last year of my life, Opana has been the god that I worship.
I have been using opiates for about the last three years, including such chemicals as tramadol, propoxyphene, codeine, hydrocodone (which I’m currently flying on), morphine, oxycodone, hydromorphone, methadone, Suboxone, diacetylmorphine (aka Heroin, both the Mexican Black Tar and the South East Asian brown/gray powder), and last, but certainly not least, the best of them all, oxymorphone.
Up until about a year ago, I had been getting a steady monthly supply of Vicoprofen, Ativan, Flexeril, and Ambien from my doctor. I also used all the oxycodone and morphine that I could locate and had money for. But that all changed after a car accident this past January. In lieu of prescribing me eight Vicoprofen a day, my doctor switched me to Opana ER 10mg and Opana IR 5mg. At first I thought that I was getting ripped off, because I had never even heard of these drugs, and this is after years of being a dope fiend. But boy was I pleasantly surprised.
Initally, I was unimpressed by Opana, due to its low bioavailability when taken orally. But once I learned to clean the ER 10s with a razor blade, getting that gross coating off, everything changed. I started snorting small amounts; 10 or 20mg would give me a very pleasant sedation, some euphoria, a sense of peace, and absolutely no pain whatsoever, despite my injuries.
After a week or so of this, I decided to up the ante and snorted 60mg all at once. I have never been so fucked up from an opiate. I believe that was a slight overdose. I could barely stand, my vision was very wavy, I puked a little, and I had to keep my eyes closed or the world would spin. I couldn’t even smoke my cigarette. That was not fun. But once I had a better feel for my tolerance, I began to have countless glowing experiences – amazing euphoria, the greatest sense of peace that I have ever known, forgetting that such a thing as pain even existed…and so on. It was amazing.
On top of that, many of the common symptoms associated with opiate use no longer occurred – almost no itching (which morphine makes me do quite a bit of), I could still function normally even as I was higher then the clouds…it was great. For the first few months after my accident, my doctor kept upping my dosage ever few weeks, and with my tolerance still somewhat low, running out was never a problem.
The problems began once I started going through my script in less then a month. As a person who has gone through Heroin and OxyContin withdrawal, I knew that this was going to be bad, but, truly, I had no idea what I was in for. From my experience, there is nothing worse in the world than going cold-turkey off of Opana. It makes Heroin and OC withdrawal feel like a pleasant day on the beach sun-bathing by comparison. I don’t want to elaborate on the specific symptoms right now, because I just got over it a week ago with the help of a bit a Suboxone, without which I most certainly would have ended up in the hospital. Opana withdrawal is the most miserable state of existence I can be in.
Since I have run out more then once in the past, what I would usually do, is try to score some Heroin or OC to help bring me down. My tolerance had gotten to the point where anything less then a half gram of Heroin or at least an 80mg OC would do little to help me not be dope sick. Over this past year of using Opana, my tolerance to opiates has reached astronomical levels. In the past, 160mg of OC or a half gram of Heroin would get me high all day long. Now, neither of those hold a candle to the 200 or 300mg of oxymorphone I take the first few days of each month, or even the 60-100mg I take daily.
A few more words about Opana. I have found that withdrawal, bad withdrawal, sets in usually 4-6 hours after my last dose, creating a cycle of incredibly powerful physical addiction. Waking up in the morning, I’m usually in so much pain it takes a great effort to pee before railing up some lines. So please, use caution. This is an extremely powerful and addictive drug. If you do decide to use it, start at very low doses…no more then a few milligrams for those without an opiate tolerance, as it is quite easy to OD. And weigh that decision to use it carefully.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.